Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Megace Medicine

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

... Diarrhea Nausea, vomiting, loss of appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially...
Ask the Experts

Megace treatment

I have been offered to start treatment with Megace. I have now read the side effects and I was not happy. Apart from the rest of steroid treatments it also warned of impotence. Could you recommend any other medicine preferably tablets. I do want to...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
...If megestrol acetate (Megace) has been recommended to you, it is likely that you need to gain weight. The type of weight that is gained at therapeutic doses Read more »

loss of appetite

what can a person do when their medicine has helped drop the viral load but has completely killed their appetite?
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
...you to eat, or, if that's not possible, 2) start on a medication that increases appetite in some (but not all) people, such as Megace or Marinol. Read more »

Weight loss from drug regime or parasites

I've been on drug regime for over a year. I'm on Epivir and Zerit, and just recently I had a parasite test and the test came back Blastosis. So what I'm wondering is the muscle mass depletion in buttocks, legs, and arms do more to the drug therapy...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
...Dear Jeffery,Blastocystis sometimes causes symptoms, but the flagyl-like medicine should have treated it. Your body shape change is more likely to be from the zerit. Ask your MD to check your lactate level and Read more »

ITP, etc. Person Again

Hello doctor, This is my third letter to you, I am sure you remember me. I wanted to let you know how things went with me as far as my meds and the blood results. I also wanted to clear things up, or at least try to. So, according to the...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...is obviously something else in marijuana other than THC (which is what marinol is) which contributes to appetite/weight gain. Megace has been very disappointing all around.MH Read more »
Articles
AIDSinfo

An Overview of Megestrol Acetate (Megace)

...megestrol, Megestrol Drug Class: Opportunistic Infection and Other Drugs Megestrol acetate, also known as Megace, is a type of medicine called an anticachectic. Anticachectics are drugs that cause weight gain. HIV/AIDS-Related Uses ... Read more »
AIDS InfoNet

Wasting Syndrome

...the causes mentioned above. Reducing nausea and vomiting helps increase food intake. Also, appetite stimulants including Megace and Marinol have been used. Megace, unfortunately, is associated with increases in body fat. Marinol (dronabinol)... Read more »
The Well Project

How to Read a Package Insert

... What's in the Package Insert How Should I Use the Package Insert? When you are considering or starting a new HIV medicine, your doctor will discuss some basic information with you. When you get the prescription filled, you usually... Read more »
AIDSinfo

An Overview of Truvada (Tenofovir/FTC)

...two antiretroviral drugs: emtricitabine (Emtriva) and tenofovir disoproxil fumarate (tenofovir DF or Viread). Both of these medicines are called nucleoside reverse transcriptase inhibitors (NRTIs). NRTIs block reverse transcriptase, a protein... Read more »
Connect With Others

Free HIV medicine

Posted by new2this2010, 1 Reply
I have figured out a way to get my HIV medication for free. It does not cost me one penny at all, thank God! Im sure no one is interested so I wont bother posting the details. Read more »

Posted by Anonymous
Read more »

Holistic Medicine: From Alternative to Mainstream?

Posted by Anonymous, 1 Reply
...Holistic Medicine: From Alternative to Mainstream? www.holistichealthtopics.com/HMG...ream ... It is claimed that a paradigm shift is occurring Read more »

HIV - Medicine Early? Support?

Posted by bigdog2007, 3 Replies
...always averaging around 550-600. I started Truvada and Sustiva in March of 2006. My question, first of all is, did the starting medicine early really accomplish anything? With the medicine started early, is there anyway that maybe my body... Read more »